Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Depressed from ADs - how likely is it?

Posted by bleauberry on March 4, 2009, at 18:11:46

In reply to Depressed from ADs - how likely is it?, posted by hansi555 on March 3, 2009, at 12:59:15

I've hunted deep through pubmed to find data on patients who get worse on ADs during trials. It is not mentioned hardly at all. Those people fell into the category of patients who dropped out of the trials and it is usually assumed that they dropped out because of intolerable side effects or lack of efficacy.

I did find a handful of studies that reported data on the patients who got worse or deteriorated from baseline after initiation of the drug. The general percentage varied from trial to trial ranging from a low of 5% to a high of 15%. As many as 15 people in 100 can deteriorate on ADs. An argument could be attempted that those patients coincidentally fell into a slump at the same time the med was started, except that they quickly returned to their previous baseline when the med was stopped.

Of curious note...in those clinical environments when patients deteriorated, they were quickly withdrawn from the offending drug. That is contrary to our own MDs who say to stick it out and give it more time. And then the patient is found dead of suicide. And then it is blamed on the disease and not the med. Never mind the patient wasn't suicidal before the med. Ya know? Weird. Sorry, off topic.

I've seen many people, hundreds at least, at pbabble get worse on meds than before they started. All kinds of meds, not just ADs. Just because a med is assumed to make someone feel better doesn't mean it will. Statistics do not support that they will. It is nearly a 50/50 bet at best.

I speak from personal experience too. Wellbutrin was the worst torture of all, felt like I was already in a coffin it was so dark. Lexapro had me on my knees crying and weeping in despair when I had been nowhere close to being like that before. And others, but I don't want to relive that here.

And we must not downplay the blackbox suicide warning on med labels. Even if most people don't get suicidal, I think it is logical enough to read between the lines at what is implied...some people will feel bad.

It is pretty simple actually. If you are on a med that is making things worse, get off it (with respectful weaning). Then do one or all of these three things: 1)Re-assess the diagnosis; 2)Try something else; 3)See another doctor for a second opinion.


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:bleauberry thread:883520
URL: http://www.dr-bob.org/babble/20090304/msgs/883793.html